Phoenix Rising tells QMUL: release the PACE trial data
Mark Berry, Acting CEO of Phoenix Rising, presents the Board of Directors’ open letter to Queen Mary University of London (QMUL) urging them to release the PACE trial data, and hopes that other non-UK organisations will join British charities in the same request...
Discuss the article on the Forums.

Protein + BCAA causing headache?

Discussion in 'General Treatment' started by Chelby, Mar 29, 2017.

  1. Chelby

    Chelby

    Messages:
    37
    Likes:
    52
    Has anyone else experienced HA, particularly at the back of the head from excessive protein or BCAA supplements?

    I had 2 protein shakes today, plus 2 BCAA supplements, and my headache has gotten a lot worse. I think there may be a connection here..
     
  2. Oberon

    Oberon Senior Member

    Messages:
    183
    Likes:
    293
    I would recommend cutting out one or the other and seeing what happens.

    It's possible something in the Whey is aggravating you completely aside from the extra protein. A lot of people are sensitive to Whey in general. For example, I've tested it four times now and every time I take whey protein I break out in acne within 1 day. This is with high quality new zealand whey isolate with no artificial sweeteners.

    I would try taking only BCAA's and seeing if you have the same reaction.
     
  3. Chelby

    Chelby

    Messages:
    37
    Likes:
    52

    The protein was vegan so it didn't have any whey. It could be the stevia though... I could experiment with a large dose of stevia, a large dose of another protein w/o any stevia and a large dose of BCAA's. My derm says he recommends every acne pt. to go dairy free because it is so strongly associated with acne. I think it is because whey raises mTOR.

    Unfortunately I have headaches all the time, so I prob won't figure it out by cutting it out.
     
  4. Tunguska

    Tunguska Senior Member

    Messages:
    505
    Likes:
    479
    Too much protein compared to carbs can mimic/exacerbate hypoglycemia and cause headaches that way.

    BCAAs can affect the levels of other animos in the brain, but I don't know how that translates.

    If your other protein sources are high in arginine and low in lysine that can cause headaches (the dairy is high in lysine). Mine respond to lysine.
     
    echobravo and Chelby like this.
  5. Chelby

    Chelby

    Messages:
    37
    Likes:
    52
    Thanks for the helpful info. Looked hypo headache descriptions, and usually their described as ' a dull, throbbing feeling in the temples.' So that may not be it.

    The protein powder did have arginine and I also supplemented with extra arginine. That could be it! I've only been able to take 1/6th of the recommended dose because the arginine made me have fainting spells :nervous:.
     
  6. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,550
    They increase the need for vits B2 & B6 for digestion. Whenever I get a headache, vit B2 depletion is involved.
     
    echobravo and Chelby like this.
  7. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,550
    I also recently learned that biotin is needed for leucine metabolism, and also Biotin helps with ammonia.
     
    Chelby likes this.

See more popular forum discussions.

Share This Page